MAUDE Adverse Event Report: COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported by materials management, a note was placed with the device that states "was leaking around the sheath." additional information had been requested, no additional information was available at the time of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, drawings, device history record, instructions for use (ifu), quality control, trends, and visual inspection / functional testing of the returned device was conducted during the investigation.One flexor radial access set sheath with an inserted dilator was returned for the investigation.After flushing the sheath, a leak test was performed.The sheath tubing was occluded with hemostats and a syringe was used to inject water through the connecting tube assembly.Leakage was detected through the center of the silicone disc.The check-flo cap and body were separated to better visualize the silicone disc.There were no apparent signs of tearing.The hole in the center of the disc went completely through and did not seal, thus why the disc did not provide hemostasis.If the disc had not been manufactured to specification, it is probable that the device would have failed leak test inspection.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the available information and the results of the investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
FLEXOR RADIAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6170079
Report Number1820334-2016-01522
Device Sequence Number730220
Product Code DYB
UDI-Device Identifier00827002126602
UDI-Public(01)00827002126602(17)190926(10)NS7231556
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFN-5.0-18-13-RA2.5-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2016
Supplement Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1